7

I have eczema, and after knowing that I'm addicted to steroid drug, I decide to withdraw it and have many symptoms after discontinue using steroids, including flaking skin, irritated, infected, or reddened on skin. I go to an immunologist, and he prescribes me a SAStid bar for my eczema skin. He says that it will strip out all of my skin flakes.

enter image description here

It works. However my skin is very dry afterward. I search the side effect of the SAStid soap:

Sastid Soap may cause the following symptoms that are related to eczema (inflamed, red, itchy, scaking skin rash with sores and crusting):

 Red/inflammed rash.
 Reddening of the skin due to widening of small blood vessels (uncommon)
 Shedding of skin (uncommon)
 Skin disorders (uncommon)
 Skin redness (uncommon)

Source: DoubleCheckMD

Even Drug.com recommends that:

Do not use SAStid soap on skin that is irritated, infected, or reddened.

Q: I see many reviews that this product does what it supposes to do, but under my condition, I don't know if this prescription is good or not. Is using SAStid soap good for eczema skin? (Especially during steroid withdrawal.)

enter image description here

  • Did he recommend a lotion to use after using the soap? I have a similar situation. The dermatologist recommended Cetaphil Restoraderm Eczema Calming Body Moisturizer immediately after bath/shower. – whitebeard Oct 30 '15 at 0:12
  • Yes, but it just helped a little. After I complained about this, he stopped – Ooker Oct 30 '15 at 4:47
2

It seems that SAStid contains salicylic acid. Salicylic acid a keratolytic: it helps to peel the outer layers of the thick skin (1). As so it is helpful in the treatment of warts and psoriasis (2).

With eczema there is no skin thickening or dandruff. So I see no real benefits with that soap. It is obvious that when the outermost layer of your skin is peeled off it increases the loss of humidity from skin resulting to dryness. Since the most common problem with eczema is the dryness of the skin it only makes it worse (3).

  • well, actually during topical steroid withdrawal, the skin actually flake. See my update. – Ooker Jul 31 '15 at 15:23

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.